MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX PNEUMATIC MOTOR; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS MIDAS REX PNEUMATIC MOTOR; MOTOR, DRILL, PNEUMATIC
Model Number PM700
Health Effect - Clinical Codes Acoustic Trauma (1694); Hearing Impairment (1881)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device has been returned and currently under evaluation.The user manual contains the following warning ¿do not use legend system components if damage is apparent or if components do not run properly.The legend system must be inspected for damage prior to each use.¿ we will continue to track and trend this complaint type.Country of facility: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the motor connection was tested prior to surgery and the motor was functioning correctly.When the surgical process begins, and the motor was activated, a very loud noise is heard and the hand piece fell out of the surgeon's hand.It was reported there was no patient impact however three users of the equipment experienced acoustic trauma and are currently being evaluated by a doctor.No further information was available on follow up regarding the user's current condition.
 
Additional Manufacturer Narrative
Report confirmed.The product was returned with the motor body assembly detached from the knuckle/hose assembly.Some of the components were missing/not returned.An analysis was performed with the returned components and it showed that a potential cause for the detachment of the motor body from the knuckle assembly may have been the result of a manufacturing variance.Device history record 211558157 review was performed and no anomalies were identified.Ncmr 200233359 has been initiated to look into this further.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On further follow up it was reported that one of the device user may have experienced up to 20% loss of hearing.No other information was provided.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MIDAS REX PNEUMATIC MOTOR
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key7741300
Report Number1625507-2018-00041
Device Sequence Number1365783
Product Code HBB
UDI-Device Identifier00643169672499
UDI-Public00643169672499
Combination Product (Y/N)N
PMA/510(K) Number
K090112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPM700
Device Catalogue NumberPM700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer08/01/2018
08/08/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date08/31/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient Weight68